Supplements for Sex?
Oct 27, 2003
Hi Nelson. I greatly admire you and read this website daily. I recently submitted a question to the Side Effects of Treatment Forum - my question: Lack of Libido a Major Concern. Along with that question I ask you if there is anything that can be done medically, nutritionally or with supplements herbal or otherwise to boost my libido/sex drive. I have no interest in sex anymore. It's distressing. I would appreciate any input. Thank you for your time.
Signed: Kansas Prairie Man
Response from Mr. Vergel
I love talking about sexual function!
These are common sense things to do to get your sexual function up:
1- Get your testosterone (total and free) blood level checked. Many poz men need pver 500 nanograms per deciliter in their blood (total testosterone) to see good results.
2- Talk to your doctor about Viagra and Levitra. They are both good options but I hate the nasal congestion, flushing, head aches and heart burn side effects. Take a Prilosex, Advil and a Clarinex before you take it (they are over the counter now). A new drug called Cialis is coming up soon and it lasts 2-3 days in yoru system. Be careful if you are taking Norvir. You may need to lower your dose of Viagra or Levitra. Also, do not use poppers with them.
3- For the 20 % that do not respond to the oral drugs, an injectable formula that works great is TRIMIX. You need a prescription and to see an urologist to get trained on how to use it safely ( if you inject too much you may get an dangerous long lasting erection that may send you to the emergency room). You can get it at GulfSouthRx.com. There is another product called Caverjet but I do not like it because it requires too much volume to be injected and the needle is too big.
4- Yohimbe is a bark of a tree that seems to help with blood flow to the penis but it raises blood pressure. There are several prescription grades (YOCON) and over the counter formulas
Have your doctor refer you to a urologist. They are trained to deal with this issue.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.